Alert archive / Maryland / Tornado Warnings in 2008
Tornado Warning 35, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 10, 2008, 6:49 PM EDT for Saint Mary's County, Maryland. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2008, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 10, 2008, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Saint Mary's County, MD
The radar
The Dover AFB radar (KDOX), 113 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:52 PM EDT | HAIL 0.75 | Wnw Dameron, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2296 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KLWX 102249
TORLWX
MDC037-102315-
/O.NEW.KLWX.TO.W.0035.080810T2249Z-080810T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
649 PM EDT SUN AUG 10 2008
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...
* UNTIL 715 PM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR DAMERON...MOVING EAST
AT 26 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
LAT...LON 3812 7632 3807 7632 3807 7636 3810 7640
3810 7642 3815 7644 3810 7646 3810 7647
3823 7650 3826 7638 3822 7637 3814 7631
TIME...MOT...LOC 2249Z 258DEG 22KT 3816 7636
$$
SMZ/KRAMAR2 follow-up statements
000
WWUS51 KLWX 102257
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT SUN AUG 10 2008
MDC037-102315-
/O.CON.KLWX.TO.W.0035.000000T0000Z-080810T2315Z/
ST. MARYS MD-
657 PM EDT SUN AUG 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHEASTERN ST. MARYS COUNTY...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR
DAMERON...OR 10 MILES SOUTHEAST OF LEXINGTON PARK...MOVING EAST AT
25 MPH.
THIS IS A VERY DANGEROUS STORM. TAKE SHELTER UNTIL THE STORM HAS
PASSED.
LAT...LON 3812 7632 3808 7632 3807 7633 3807 7636
3810 7640 3824 7638 3824 7637 3822 7637
3814 7631
TIME...MOT...LOC 2257Z 267DEG 25KT 3816 7630
$$
KRAMAR000
WWUS51 KLWX 102312
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT SUN AUG 10 2008
MDC037-102321-
/O.EXP.KLWX.TO.W.0035.000000T0000Z-080810T2315Z/
ST. MARYS MD-
711 PM EDT SUN AUG 10 2008
...THE TORNADO WARNING FOR SOUTHEASTERN ST. MARYS COUNTY WILL EXPIRE
AT 715 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS MOVED INTO
THE BAY. THE THREAT OF A TORNADO HAS ENDED FOR ST. MARYS COUNTY. THE
WARNING WILL EXPIRE AT 715 PM EDT.
LAT...LON 3812 7632 3808 7632 3807 7633 3807 7636
3810 7640 3824 7638 3824 7637 3822 7637
3814 7631
TIME...MOT...LOC 2311Z 267DEG 25KT 3816 7618
$$
SMZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 10, 1:49 PM EDT, 5 hours earlier.
Area forecast discussion, Aug 10, 1:49 PM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT SUN AUG 10 2008
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS
AFTERNOON. THE FRONT WILL MOVE ACROSS THE REGION THIS EVENING...
BRINGING AN END TO THE THUNDERSTORMS. HIGH PRESSURE WILL BRING DRY
CONDITIONS DURING THE FIRST PART OF NEXT WEEK. UNSETTLED
CONDITIONS COULD RETURN TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SVR TSTM WTCH 818 IN EFFECT UNTIL 7 PM FOR MUCH OF THE CWA. JUST
RCVD A REPORT OF PENNY HAIL IN HARFORD CNTY.
DELMARVA TODAY/S BULLSEYE FOR SVR PTNL...W/ A GRADL DECR IN
INSTABILITY BACK TWRD THE I-95 CRDR. THE SCTD BANDS OF MID LEVEL
CLOUDS DOING A DECENT JOB AT LIMITING MRNG HEATING...THO THE NEXT
FEW HRS WILL LIKELY SEE THAT EFFECT LESSEN AS MUCH OF THE AREA
CLIMBS INTO THE U70S/L80S. S-SW/RLY ARE ALSO INCR ACROSS SRN/WRN
VA...STEADILY INCR DWPNTS ACROSS THE MID ATLNC AND SETTING THE
STAGE FOR A PSBLY ACTIVE AFTN. A FEW STRONG CELLS DEVELOPED JUST
AFT SUNRISE ON THE ERN MD SHORE...A PRECURSOR OF THINGS TO COME
LATER IN THE AFTN/EVNG. MORE STRONG CELLS DEVELOPING NEAR WLMNGTN
DE.
SLIGHT RISK NOW COVERING MUCH OF THE CWA...MINUS THE POTOMAC
HILANDS...THO MUCH OF THE AREA /ESPC W/ THE PROXIMITY TO THE
UPPER LOW/ COULD SEE AT LEAST ISLTD AND BRIEF TSTM ACTIVITY. THE
CONVECTIVE PARAMETERS THO...INCR DRAMATICALLY FROM THE I-95 CRDR
E/WRD. CAPE VALUES 2-3K J/KG ALREADY ESTMD ALONG THE SRN
CHESPKE...DOWN TO NEAR 1K ACROSS I-95. THESE VALUES WILL ONLY INCR
DRNG THE LATE MRNG AND EARLY AFTN. HELICAL VALUES ON THE 12Z KIAD
SNDG NOT IMPRESSIVE...THO A FAST REGIME CHANGE APRCHNG AS THE UPPER
LOW NEARS THE AREA. CONCERNED ABOUT ISLTD CELLS DEVELOPING IN THIS
ENVRNMT. STRONG UPDRAFTS W/ WEAK ROTATION IS EXPTD...THO A FEW
STORMS MAY HAVE A BRIEF WEAK TORNADO DEVELOP FROM SAID
SCENARIO...SIMILAR TO LAST SAT AFTN. THE PROXIMITY OF THE UPPER LOW
ALSO A CONCERN FOR LARGE HAIL PRODUCTION...AS THE WB0 HGT ON THE 12Z
KIAD SNDG IS JUST BELOW 9KFT...W/ A -20C HGT OF ONLY 20KFT. 40-50KT
OF WIND AT THE MID LEVELS...W/ WEAK AREAS OF SUBSIDENCE BEHIND THE
UPPER TROF AXIS...INCR THE THREAT OF DAMAGING WINDS.
RESIDENTS ACROSS THE MID ATLNC SHOULD BE WARY OF AT LEAST THE
PSBLY FOR SVR WX IN THEIR AREA TODAY...ESPC THOSE W/ OUTDOOR
ACTIVITIES THIS AFTN/EVNG. THE MAIN CONCERN IS W/ THE FRWD
SPEED OF THIS STORMS THAT DEVELOP. THE ISLTD NATURE OF STORMS
MAY BE HIT/MISS...BUT FAST MOVING STORMS WILL AFFECT MORE AREAS
THAN TYPICAL PULSE CONVN. STEERING FLOW IS SUFFICIENT FOR ACTIVITY
TO MOVE QUICKLY...ESPC ACROSS LOCATIONS NEAR THE CHESPKE BAY WHERE
STORMS LOOK TO INITIATE QUICKLY AND PRODUCE SVR WX IN A SHORT AMNT
OF TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
CONTINUING WITH THE EARLIER CONVECTIVE INITIATION IDEA...THAT MEANS
THAT CONVECTION WOULD EXIT EARLIER...EAST OF THE BAY EARLY IN THE
EVENING. WILL HOLD ONTO POPS/WX A LITTLE LONGER THAN THAT AWAITING
THE TRUE COLD FRONT TO MOVE THROUGH...BUT THAT SHOULD BE THROUGH BY
MIDNIGHT. INFLUENCE FROM THE UPPER TROUGH WILL LINGER CLOUDS
OVERNIGHT...ALONG WITH THE POSSIBILITY OF A SHOWER ESPECIALLY NEAR
THE PENNSYLVANIA BORDER.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
UPPER LOW OVR THE NRN MID ATLC STATES WILL LIFT OUT INTO SRN NEW
ENGLAND MON AFTERNOON WITH TROF OVR THE EAST WEAKENING AS THE WEEK
PROGRESSES. HEIGHTS WILL RISE CONSIDERABLY TOWARD NEXT WEEKEND AS
BERMUDA HIGH RETROGRADES. EXPECT A GRADUAL INCREASE IN
TEMPERATURES/HUMIDITY WITH A CHANCE OF MAINLY AFTERNOON/EVENING
CONVECTION THU-SUN. JUST TYPICAL MID AUGUST WX ACROSS THE MID ATLC
STATES. BEYOND DY7...POTENTIAL CUT OFF LOW FORMING OVR THE MID MS
VALLEY AS ADVERTISED BY 00Z GFS/ECMWF AND RETROGRESSION OF BERMUDA
HIGH COULD STEER ANY POTENTIAL TROPICAL CYCLONES OVR THE ATLC CLOSER
TO THE SOUTHEAST STATES AND FL.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT AND SCTD TSTM ACTIVITY WILL AFFECT THE MID ATLNC FOR
MUCH OF THE AFTN/EVNG. W-SW/RLY WINDS WILL ALSO STRENGTHEN...THO
GUSTS EXPTD TO STAY BLO THE 15KT /OUTSIDE OF TSTM WINDS/. TEMPO
GROUPS ADDED FOR PSBLE TSTM ACTIVITY...W/ GUSTY WINDS AND LOW
CIGS/VSBYS. TSTMS ARE EXPTD TO DEVELOP QUICKLY ACROSS THE CNTL
APLCHNS BY MIDDAY AND MOVE INTO THE PIEDMONT/I-95 REGION LATER IN
THE AFTN/EVNG.
QUIET FIRST FEW DAYS OF THE WEEK THEN MORE TYPICAL DIURNAL TSTM
ACTIVITY EXPECTED TOWARD THE END OF THE WORK WEEK.
&&
.MARINE...
SW/RLY WINDS WILL INCR TODAY /JUST BLO SCA CONDS. THE MAIN THREAT
WILL BE TSTM ACTIVITY THO. BY MID-LATE AFTN...ISLTD STORMS WILL
DEVELOP ACROSS THE BAY AND SURROUNDING AREAS...INCR IN COVERAGE
THRU THE LATE AFTN AND EARLY EVNG.
SCA NOW IN EFFECT FOR MON AFTERNOON. THEN NICE WX EXPECTED TUE-THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT MONDAY FOR
ANZ530>537.
&&
SYNOPSIS...BPP
NEAR TERM...GMS
SHORT TERM...BPP
LONG TERM...LFR
AVIATION...LFR/GMS
MARINE...LFR/GMSHazardous weather outlook, Aug 10, 1:53 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 153 PM EDT SUN AUG 10 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 153 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 818 IS IN EFFECT UNTIL 7 PM FOR THE ENTIRE AREA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN NOON AND LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-111100- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 153 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 818 IS IN EFFECT UNTIL 7 PM FOR THE AREA WITH THE EXCEPTION OF THE ALLEGANY HIGHLANDS OF WEST VIRGINIA AND FAR WESTERN MARYLAND. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE MAINLY EAST OF THE BLUE RIDGE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN NOON AND LATE THIS EVENING. THE MOST FAVORABLE AREAS FOR SEVERE WEATHER WILL BE EAST OF THE BLUE RIDGE...THOUGH THUNDERSTORMS ALONG THE CENTRAL AND SOUTHERN SHENANDOAH VALLEY MAY BE STRONG TO SEVERE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT.
In the hours before
Local storm report, Aug 10, 5:01 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 WNW ANNAPOLIS 39.00N 76.60W
08/10/2008 E0.88 INCH ANNE ARUNDEL MD PUBLIC
&&
WOODCOCKSpecial weather statement, Aug 10, 5:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 523 PM EDT SUN AUG 10 2008 VAZ056-102215- SPOTSYLVANIA VA- 523 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORM TO AFFECT SPOTSYLVANIA COUNTY... AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MASSAPONAX...MOVING NORTHEAST AT 20 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE MASSAPONAX. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LISTEN FOR SUBSEQUENT WARNINGS FROM THE NATIONAL WEATHER SERVICE. KRAMAR
Local storm report, Aug 10, 5:29 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 3 SW ROSEVILLE 38.44N 77.54W
08/10/2008 E0.75 INCH STAFFORD VA TRAINED SPOTTER
PENNY SIZED HAIL.
&&
LASORSASpecial weather statement, Aug 10, 5:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 535 PM EDT SUN AUG 10 2008 MDZ016-VAZ057-102200- KING GEORGE VA-CHARLES MD- 535 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN KING GEORGE AND SOUTHERN CHARLES COUNTIES... AT 534 PM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER THE TIDAL POTOMAC ABOUT 5 MILES SOUTHWEST OF NANJEMOY...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED BY THESE STORMS THROUGH 600 PM EDT...INCLUDING SOUTHERN CHARLES COUNTY...INCLUDING NANJEMOY AND THE PORT TOBACCO AREA...AND NORTHERN KING GEORGE COUNTY INCLUDING DAHLGREN. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. SMZ
Special weather statement, Aug 10, 6:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 619 PM EDT SUN AUG 10 2008 MDZ016>018-VAZ057-102300- CALVERT MD-KING GEORGE VA-CHARLES MD-ST. MARYS MD- 619 PM EDT SUN AUG 10 2008 ...STRONG THUNDERSTORMS TO AFFECT CALVERT...KING GEORGE...CHARLES AND ST. MARYS COUNTIES... AT 619 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWAN POINT TO 9 MILES SOUTH OF ABELL...MOVING NORTHEAST AT 61 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE PINEY POINT...LEONARDTOWN...HOLLYWOOD...CALIFORNIA...PATUXENT RIVER NAS... LEXINGTON PARK...GOLDEN BEACH...LUSBY AND PRINCE FREDERICK. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. SMZ
Local storm report, Aug 10, 6:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
626 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 ESE BWI AIRPORT 39.14N 76.57W
08/10/2008 E0.75 INCH ANNE ARUNDEL MD PUBLIC
COPIOUS AMOUNT OF HAIL REPORTED
&&
MKRAMARThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:07 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 53 min |
| Aug 10, 2:56 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 30 min |
| Aug 10, 3:21 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 54 min |
| Aug 10, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 34 min |
| Aug 10, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 35 min |
| Aug 10, 6:27 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 48 min |
Nearby
Tornado Warnings in Maryland, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.